Alert archive / Ohio / Frost Advisories in 2013

Frost Advisory 9, NWS Charleston, WV

October 19, 20138 counties in Ohio; 4 counties in Kentucky

NWS Charleston, WV issued this frost advisory at Oct 19, 2013, 7:45 PM EDT for 8 counties in Ohio; 4 counties in Kentucky. It took effect at Oct 20, 2013, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2013, 7:45 PM EDT (23:45 UTC)
In effect from
Oct 20, 2013, 4:00 AM EDT
Expired
Oct 20, 2013, 9:00 AM EDT
In force
5 hr
Issued by
NWS Charleston, WV

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 91 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WWUS71 KRLX 192345
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
745 PM EDT SAT OCT 19 2013


KYZ101>103-105-OHZ066-067-075-083>087-200745-
/O.NEW.KRLX.FR.Y.0009.131020T0800Z-131020T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-JACKSON-VINTON-
MEIGS-GALLIA-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
GALLIPOLIS...IRONTON...SOUTH POINT
745 PM EDT SAT OCT 19 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY.

* TEMPERATURES...IN THE MID 30S.

* TIMING...AREAS OF FROST CAN BE EXPECTED AFTER 4 AM...ESPECIALLY
  IN SHELTERED VALLEYS AND OUTLYING AREAS AWAY FROM URBAN CENTERS.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS MAY BE DAMAGED IF UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
838 
WWUS71 KRLX 200232
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1032 PM EDT SAT OCT 19 2013

KYZ101>103-105-OHZ066-067-075-083>087-201045-
/O.CON.KRLX.FR.Y.0009.131020T0800Z-131020T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-JACKSON-VINTON-
MEIGS-GALLIA-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
GALLIPOLIS...IRONTON...SOUTH POINT
1032 PM EDT SAT OCT 19 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SUNDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...AREAS OF FROST CAN BE EXPECTED AFTER 4 AM...
  ESPECIALLY IN SHELTERED VALLEYS AND OUTLYING AREAS AWAY FROM 
  URBAN CENTERS.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS MAY BE DAMAGED IF 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
408 
WWUS71 KRLX 201002
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
602 AM EDT SUN OCT 20 2013

KYZ101>103-105-OHZ066-067-075-083>087-201300-
/O.CON.KRLX.FR.Y.0009.000000T0000Z-131020T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-JACKSON-VINTON-
MEIGS-GALLIA-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
GALLIPOLIS...IRONTON...SOUTH POINT
602 AM EDT SUN OCT 20 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID 30S.

* TIMING...AREAS OF FROST CAN BE EXPECTED AFTER 4 AM... 
  ESPECIALLY IN SHELTERED VALLEYS AND OUTLYING AREAS AWAY FROM 
  URBAN CENTERS.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS MAY BE DAMAGED IF 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
385 
WWUS71 KRLX 201300
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
900 AM EDT SUN OCT 20 2013


KYZ101>103-105-OHZ066-067-075-083>087-201400-
/O.EXP.KRLX.FR.Y.0009.000000T0000Z-131020T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-JACKSON-VINTON-
MEIGS-GALLIA-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
GALLIPOLIS...IRONTON...SOUTH POINT
900 AM EDT SUN OCT 20 2013

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES HAVE BEGUN TO SLOWLY WARM THIS MORNING.
THEREFORE...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 19, 2:17 PM EDT, 5 hours 28 minutes earlier.

Area forecast discussion, Oct 19, 2:17 PM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
217 PM EDT SAT OCT 19 2013

.SYNOPSIS...
COOLER AIR MASS MOVING IN TONIGHT BEHIND FRONT. HIGH PRESSURE SUNDAY
THROUGH MONDAY. COLD FRONT MONDAY NIGHT INTO TUESDAY FOLLOWED BY
ANOTHER LOW PRESSURE SYSTEM USHERING CHILLY AIRMASS.

&&

.NEAR TERM /THROUGH SUNDAY/...
COLD FRONT STILL RIGHT ON SCHEDULE TO CROSS THE FORECAST AREA THIS
AFTERNOON AND EVENING. STRATUS DECK HAS KEPT TEMPERATURES DOWN TODAY
WHICH HAS SIGNIFICANTLY LIMITED MIXING AND SLOWED THE ONSET OF THE
PREFRONTAL SOUTHWESTERLIES. HOWEVER WITH GOOD LOW LEVEL JET
ASSOCIATED WITH THE FRONT...STILL EXPECTING TO SEE THE WINDS KICK UP
AS THE FRONT GETS CLOSER. BY EVENING THE COLD FRONT WILL BE EXITING
THE MOUNTAINS...WITH SHOWERS ALONG AND EAST OF THE I79 CORRIDOR AT
00Z. THESE WILL THEN EXIT THE MOUNTAINS BY MIDNIGHT.

ALTHOUGH SURFACE HIGH PRESSURE QUICKLY BUILDS IN TONIGHT WITH
RELATIVELY STRONG ANTICYCLONIC FLOW...THE STRONG COLD AIR ADVECTION
WILL CAUSE CLOUDS TO PERSIST A BIT LONGER BEHIND THE FRONT. ALSO
BREEZY WINDS SHOULD KEEP THINGS STIRRED UP ENOUGH TO PREVENT EITHER
FROST OR WIDESPREAD FOG FROM FORMING OVERNIGHT. STRATUS ALONG THE
MOUNTAINS SHOULD BREAK UP FAIRLY SUNDAY MORNING AS SURFACE HIGH
PRESSURE STRENGTHENS OVER THE AREA GIVEN WAY TO A RATHER NICE DRY
AND SUNNY SUNDAY AFTERNOON.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE EXTENDING FROM THE TEXAS GULF COAST TO THE MID
ATLANTIC DOMINATES THE WEATHER THROUGH SUNDAY NIGHT. LONGWAVE TROUGH
SETTING UP OVER THE NORTHERN GREAT LAKES WILL BEGIN TO AMPLIFY AND
DROP A FRONTAL SYSTEM THROUGH ON MONDAY NIGHT AS THE UPPER LOW
PINWHEELS INTO NORTHERN QUEBEC. MOST OF THE MOISTURE WILL STAY NORTH
OF THE CWA...BUT WILL CARRY HIGH CHANCE POPS THROUGH IN THE NORTHERN
ZONES...WITH LESSER AMOUNTS THROUGH THE TRI STATE AREA INTO THE COAL
FIELDS. THIS REINFORCES THE COOL AIR...WHILE ANOTHER TROUGH AXIS
EMBEDDED WITHIN THE BROAD UPPER LOW ORGANIZES ON THE WESTERN EDGE OF
THE UPPER LOW IN THE NORTHERN PLAINS. THIS WILL BE THE COLD AIR
MAKER FOR THE END OF THE WEEK IN THE EXTENDED FORECAST.

NOT TOO MANY CHANGES TO THE TEMPERATURES FOR THIS PACKAGE.
INTRODUCED SOME NEW NUMBERS THAT...IN THE END...ARE NOT ALL THAT
DIFFERENT FROM THE PREVIOUS FORECAST. COULD BE FLIRTING WITH PATCHY
VALLEY FROST SUNDAY NIGHT...BUT WILL TREND SLIGHTLY MILDER BEFORE
THE COLD FRONT MONDAY NIGHT. DID UP THE OVERNIGHT LOWS TUESDAY NIGHT
SLIGHTLY WITH THE EXPECTATION OF A BIT MORE CLOUD COVER DESPITE THE
COLDER AIRMASS BEGINNING TO FILTER IN PLACE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODELS AGREE ON THE OVERALL PATTERN FOR MONDAY NIGHT THROUGH
FRIDAY WITH AN EASTERN UNITED STATES TROUGH FORMING. MODELS ARE
SHOWING A STRONG COLD FRONT MONDAY NIGHT INTO TUESDAY...USHERING IN
MUCH COLDER AIR. SOME DIFFERENCES STILL EXIST HOWEVER IN THE
DISTURBANCES BEHIND THE FRONT IN THE COLDER AIR. WILL USE A ECMWF
ENSEMBLE MEAN...WHICH WILL NOT PUT IN MUCH DETAIL WITH THE POST
FRONTAL SYSTEMS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A COLD FRONT WILL QUICKLY MOVE EASTWARD ACROSS THE AREA THIS
AFTERNOON AND EVENING...WITH LIGHT SHOWERS ALONG AND BEHIND THE
FRONT...MAINLY CENTRAL AND NORTH. GUSTY SOUTHWEST WINDS INCREASING
TO AROUND 20 KTS LATE AFTERNOON.  MAINLY VFR CONDITIONS THE
AFTERNOON DROPPING TO MVFR AS THE FRONT PUSHES THROUGH THIS EVENING.
LOCAL MVFR RIVER AND VALLEY FOG AFTER 08Z WHERE SKIES CLEAR AND
WINDS LIGHTER...BUT LIMITED IN COVERAGE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATIVE SCENARIOS: IF CLOUDS CLEAR AND WINDS SLACKEN FASTER
SATURDAY NIGHT...FOG MAY BE MORE DENSE THAN FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    M    M    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    L    M    M    M    M    L
PKB CONSISTENCY  H    H    H    H    H    M    M    M    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    H

AFTER 18Z SUNDAY...
IFR ALSO POSSIBLE IN THE EASTERN MOUNTAIN VALLEYS MONDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/RPY/JR
NEAR TERM...JR
SHORT TERM...ARJ
LONG TERM...RPY
AVIATION...JR
Hazardous weather outlook, Oct 19, 2:49 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
249 PM EDT SAT OCT 19 2013

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>037-039-040-201900-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-UPSHUR-BARBOUR-
249 PM EDT SAT OCT 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.

COLDER AIR WILL BEGIN FILTERING IN TUESDAY NIGHT THROUGH SATURDAY
WITH THE POTENTIAL FOR FROST OR EVEN ISOLATE FREEZING
TEMPERATURES. HOWEVER...CLOUDS...WIND...AND PRECIPITATION MAY HOLD
THE FROST AWAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ038-046-047-201900-
WEBSTER-POCAHONTAS-RANDOLPH-
249 PM EDT SAT OCT 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.

COLDER AIR WILL BEGIN FILTERING IN TUESDAY NIGHT THROUGH SATURDAY.
FREEZING TEMPERATURES CAN BE EXPECTED IN THE HIGHER ELEVATIONS.
THERE IS ALSO THE POTENTIAL FOR FROST OR FREEZING TEMPERATURES IN
THE LOWER ELEVATIONS...HOWEVER...CLOUDS...WIND...AND
PRECIPITATION COULD PREVENT THIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Ohio, 2013Frost Advisories in Kentucky, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.